Horrible Effects of Levaquin-warning to the unaware!

by Juliette
(Plumas County, California)

My 47 yr old previously healthy husband had abdominal surgery, got post-op pneumonia 2 days later, even though he did immediately use the breathing exercise machine every hour, and got up and walked frequently.


He was prescribed levofloxacin (Levaquin) which was effective at curing the pneumonia very quickly. Within 24 hours of beginning the levaquin he began to experience shoulder pain which got progressively worse over the next week. We did not worry too much at that point as the surgeon had told us that shoulder pain is common after laparoscopic surgery due to the gas used which can travel upwards in the body.

We were also unaware at that time of the potential side effect from levaquin. After a week and the pain had not gone away we researched and discovered that tendonitis/rupture could be caused by the levaquin.

We saw the doctor immediately, who prescribed very high dose ibuprofen, and norco for the pain and said that if this didn't help the next step would be steroids.

The pain has not really improved much, the norco takes the edge off it. We are seeing the doctor today , presumably my husband will be put on steroids, I hope that works. He is meant to be returning to work in 2 weeks and he has a physically demanding job , so can only return when he is fit.

Information I have read states that this tendonitis problem can be permanent, I really hope it is not.



----




Joshua Answers:

Hi Juliette.

I really hope that it's not permanent too.

By default, people tend to fall into two different categories: they either get better within a year, or they don't.

I also hope that you find a different doctor. If he were at all up to date on medical research he'd know that corticosteroids and Levaquin are a no no.

Levaquin Tendonitis is NOT regular Tendonitis. Corticosteroids not only won't help, they can make things worse.

So. Including whatever health issues he already had in place, he took Levaquin, which among other things massively depleted magnesium. This causes all sorts of pain and problem.

He already had a Pain Causing Dynamic raging from the surgery (which includes a Process of Inflammation and pain enhancing chemical coursing through his body), and the levaquin dynamic made that worse.

If he wants to get better, he needs to replace what the Levofloxacin stripped from his body, and bolster nutritionally so his body can heal, repair, and just as importantly begin to operate properly and optimally again.


Questions:

1. How is your husband doing now?

2. How was his health previous to the abdominal surgery. Or, why did he have surgery?

3. Other than ibuprofen and steroids, what has your husband done to help his body heal?





----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com














Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!


Email


Name



Then



Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.














Comments for Horrible Effects of Levaquin-warning to the unaware!

Average Rating starstarstarstarstar

Click here to add your own comments

May 23, 2015
Rating
starstarstarstarstar
I thought I had just a pneunomia - now I have a real problem
by: Susan

I am a 51 year old (in generally very active) German women (sorry for mistakes in English).

Because of a pneumonia the doctor prescribed Levofloxacin for 5 days. The second day side effects arised (burning severe pain in the Achilles tendon and swelling of the legs. On the 4th day the pain was so strong that I no longer took the medicament. -

Because the pneumonia was ok then, I needed to take no other antibiotics more. After discontinuation of levofloxacin, the pain stopped after about 5 days.

I started work and my life and Again to make sport (karate) That was the end of May 2014.

In August 2014 in my vacation, I suddenly woke up with intense pain on. Aching Achilles tendon, swelling of the toes and legs, tenderness and pain under my feet. Crunching knee so I could not move down or walk from the pain in my knees, or get up again. Bone pain as growing pains to the hips.

No doctor can explain these phenomena and pain. I had several MRIs, blood tests, was the orthopedist, phlebotomists, neurosurgeons, neurologists, psychologists - and have been already held for a Hypochonderin. The pain is there since then, every day, not as strong as , 2015 in as at the beginning, but always there, I dare not to do anymore sports, because I'm afraid to damage my body.

I have had one hopeful period of 2 weeks without pain in April 2015 after I started taking Globuli Arnica and when the pain returned I was soooooooooo frustrated.


----


Joshua Comments:


Hi Susan.

"No doctor can explain these phenomena and pain."

Unfortunately, it's all too common that the doctors and related medical professionals that prescribe fluoroquinolones like Levofloxacin, Cipro, and Levaquin, don't even know that it has serious and common side effects.

Despite the black box warning label that the drugs come with (in the US, the warning is required by the FDA).

The drug works in very known and specific ways. For the most part, the body works in very known and specific ways.

It's not rocket science. The mechanism of levofloxacin is well known. And while there's some mysterious aspects to it, there's plenty enough understanding to A. know why it causes side effects, B. know how the body reacts to the drug, and C. how to reverse the process.

I'm not sure why doctors and the medical establishment as a whole hasn't bothered to look into a 'cure'. A few hours of looking through the research goes a LONG way into figuring it out.

So:

1. Did you have bacterial pneumonia? Or did the doctors just assume that and prescribe an anti-biotic.


2. What have you done for self care to help make things better?


3. I suggest that you get The Fluoroquinolone Toxicity Solution. It succinctly tells you why you hurt and what to do about it.

Without doing anything in particular, people generally either get better within a year, or they don't.

You're inside that first year (not really), but personally, I'd go after a fix and wouldn't wait to see what happens/if things stay the same or get worse.





See Related: I Was Given IV Levaquin In Hospital For Two Days My Story



Jul 27, 2016
Rating
starstarstarstarstar
TOOK LEVAQUIN IN AUGUST 2009. STILL SUFFERING IN 2016
by: Anonymous

I WAS PERSCRIBED LEVAQUIN ON AUG 2009 FOR A SINUS INFECTION DISCOVERED WHEN I WENT IN FOR A PREOP PHYSICAL. (CLOSING OF HOLE IN MY EAR DRUM.) I DID NOT SLEEP FOR 10 DAYS TIL I FINISHED THE LEVAQUIN PERSCRIPTON. I CONTINUED FEELING ITCHY ACROSS MY SHOOULDER BLADES DOWN TO MY LOWER BACK. PAIN STARTED IN MY LEFT THIGH THEN ACROSS MY LOWER BACK AND TO MY RIGHT LEG. EVENTUALLLY TO MY ANKELS AND FEET. I THOUGHT THE SYMPTOMS WOULD EVENTUALLY SUBSIDE. BUT,NO THEY CONTINUE TO GET WORSE AND NOW ARE EFFECTING MY EARS, NECK, SHOULDERS AND ARMS.
MY SYMPTOMS INCLUDE:
FULLNESS IN HEAD AND EARS
NOSE DRAINAG (CLEAR)
THROAT COUGHING, TICKLING, FEELING OF MUCHOUS
SHOULDER AND NECK PAIN
ITCHING ALL OVER MY BODY
TINGLING IN LEGS
BURNING ON TO OF FEET
TENSNESS IN ARMS
CLINCHING OF FISTS
HEARING PROBLEMS
EYE SIGHT PROBLEMS
MUSCLE PAIN
NOSE BLEEDS
PAINFUL TONGUE
I AM CONSTANTLY WORRIED ABOUT FALLING

WHAT CAN I DO TO CORRECT THIS PROBLEM?


----


Joshua Comments:

Hi Anonymous.

YOu can get The Fluoroquinolone Toxicity Solution program.

What you describe sounds pretty serious, and you need a serious plan of attack to reverse the causes and mechanisms of the Levaquin side effects.

Fluoroquinolones massively depelte magnesium which explains the 'up for 10 days'. Lack of magnesium creates (among other symptoms) anxiety, which can look like insomnia, paranoia, claustrophobia, general anxiety, etc.




Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.